Results 1 to 2 of 2
  1. #1
    Member
    Join Date
    May 2016
    Location
    Right now, visiting sis in OR. Tomorrow...?
    Posts
    35

    Anybody heard of Addicts using Imodium?

    Here's what I recently heard from my doctor friends, who are seeing this in their ER's. Some people addicted to oxycodone and other opioids are now turning to diarrhea medications to manage their withdrawal symptoms or to get high.

    Loperamide sold under the brand name of Imodium can be purchased without a prescription as a liquid or pills; it apparently activates some of the same receptors as other opioids, but at the dose that's recommended to treat diarrhea it doesn't produce feelings of euphoria. So an addict must take a huge dose, 10 or more times higher than recommended to feel its effect.

    At doses 10 or more times higher than that recommendation, the drug can help ease symptoms of withdrawal from opioids. And according to my doctor friends, at the largest doses, it can generate a high similar to that of widely abused opioid pills or heroin.

    A young man died on Saturday due to ingesting Imodium at this high dosage. It caused such a irregularity in his heartbeat, that he died. It apparently disrupted his heart rhythm.

    PLEASE SPREAD THE WORD: THIS STUFF IS DEADLY!


    heart-and-cross-computer-key-in-blue-showing-emergency-assistance_fyPTcfP_.jpg

  2. #2
    Moderator
    Join Date
    May 2016
    Location
    CA
    Posts
    247

    ATTN: USERS. Thank you, Hood..

    Quote Originally Posted by hooddanis View Post
    Here's what I recently heard from my doctor friends, who are seeing this in their ER's. Some people addicted to oxycodone and other opioids are now turning to diarrhea medications to manage their withdrawal symptoms or to get high.

    Loperamide sold under the brand name of Imodium can be purchased without a prescription as a liquid or pills; it apparently activates some of the same receptors as other opioids, but at the dose that's recommended to treat diarrhea it doesn't produce feelings of euphoria. So an addict must take a huge dose, 10 or more times higher than recommended to feel its effect.

    At doses 10 or more times higher than that recommendation, the drug can help ease symptoms of withdrawal from opioids. And according to my doctor friends, at the largest doses, it can generate a high similar to that of widely abused opioid pills or heroin.

    A young man died on Saturday due to ingesting Imodium at this high dosage. It caused such a irregularity in his heartbeat, that he died. It apparently disrupted his heart rhythm.

    PLEASE SPREAD THE WORD: THIS STUFF IS DEADLY!


    heart-and-cross-computer-key-in-blue-showing-emergency-assistance_fyPTcfP_.jpg


    Hood...you've touched on something really disturbing. I just got off the phone from my friend who manages a local hospital, to inquire about your report. Unfortunately, your claim is profoundly accurate.

    The reason Oxycodone or Opiate Addicts are turning to Imodium is because they believe they can get a high from the Loperamide, or manage their addiction.

    Imodium is a popular brand of the drug loperamide. Because loperamide is increasingly being abused by opioid users, some toxicologists think it should have the same sales restrictions as pseudoephedrine.

    From the June 7, 2016 report: (see
    Loperamide (Imodium): Drug Safety Communication - Serious Heart Problems With High Doses From Abuse and Misuse )


    Health care professionals should be aware that use of higher than recommended doses of loperamide can result in serious cardiac adverse events. Consider loperamide as a possible cause of unexplained cardiac events including QT interval prolongation, Torsades de Pointes or other ventricular arrhythmias, syncope, and cardiac arrest. In cases of abuse, individuals often use other drugs together with loperamide in attempts to increase its absorption and penetration across the blood-brain barrier, inhibit loperamide metabolism, and enhance its euphoric effects. If loperamide toxicity is suspected, promptly discontinue the drug and start necessary therapy. If loperamide ingestion is suspected, measure blood levels, which may require specific testing. For some cases of Torsades de Pointes in which drug treatment is ineffective, electrical pacing or cardioversion may be required. Refer patients with opioid use disorders for treatment.

    (see
    Additional Information for Health Care Professionals in the FDA Drug Safety Communication).
    Welcome. Please know this is a safe place. Feel free to share.

    ~4tRACY520

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •